Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 16, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 24, 2009, 8:51 AM CDT for 13 counties in Oklahoma. It took effect at Apr 24, 2009, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2009, 8:51 AM CDT (13:51 UTC)
- In effect from
- Apr 24, 2009, 9:00 AM CDT
- Expired
- Apr 24, 2009, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 18 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 241351 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 851 AM CDT FRI APR 24 2009 OKZ054>064-067>069-242200- /O.NEW.KTSA.WI.Y.0016.090424T1400Z-090425T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...WAGONER...TAHLEQUAH...STILWELL 851 AM CDT FRI APR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...WAGONER...CHEROKEE AND ADAIR. GUSTY SOUTH WINDS WILL BE POSSIBLE TODAY ACROSS MUCH OF NORTHEAST OKLAHOMA. SUSTAINED SPEEDS OF 20 TO 30 MPH WILL BE LIKELY FOR MUCH OF THE AFTERNOON...WITH GUSTS TO 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KTSA 242106 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 406 PM CDT FRI APR 24 2009 OKZ054>064-067>069-250100- /O.CON.KTSA.WI.Y.0016.000000T0000Z-090425T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...WAGONER...TAHLEQUAH...STILWELL 406 PM CDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...WAGONER...CHEROKEE AND ADAIR. GUSTY SOUTH WINDS WILL BE CONTINUE UNTIL SUNSET ACROSS MUCH OF NORTHEAST OKLAHOMA. SUSTAINED SPEEDS OF 20 TO 30 MILES AN HOUR WILL BE LIKELY...WITH GUSTS TO 40 MILES AN HOUR AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 6:13 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 24, 6:13 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 613 AM CDT FRI APR 24 2009 ...AVIATION... .DISCUSSION... OCCASIONAL MVFR CIGS WILL BE POSSIBLE FOR ALL TAF SITES THROUGH AROUND 18Z...OTHERWISE EXPECT VFR CONDITIONS WITH GUSTY SOUTH WINDS. LOW STRATUS WILL OVERSPREAD ALL AREAS TOWARD THE END OF THE FORECAST PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Apr 24, 8:11 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 811 AM CDT FRI APR 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 811 AM CDT FRI APR 24 2009 ...ACTIVE WEATHER SHAPING UP FOR EARLY NEXT WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. DISCUSSION... BREEZY SOUTH WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW AFTERNOON RELATIVE HUMIDITIES TO PRODUCE AN ELEVATED FIRE DANGER TODAY FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE SOUTHWESTERLY UPPER FLOW PATTERN WILL DEVELOP OVER THE WEEKEND AND PERSIST THROUGH NEXT WEEK. IMPROVING LOW-LEVEL MOISTURE...COMBINED WITH NUMEROUS UPPER LEVEL DISTURBANCES AND A NEARBY SURFACE BOUNDARY WILL RESULT IN PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY LATE THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK. THE BEST CHANCES FOR SIGNIFICANT RAINFALL APPEARS TO BE IN THE MONDAY TO TUESDAY TIMEFRAME...WHEN 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. SOME SEVERE WEATHER WILL BE POSSIBLE AS WELL...BUT THE MAIN THREAT SHOULD BE HEAVY RAINFALL. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR THE POSSIBILITY OF SEVERE WEATHER AND FLOODING LATE IN THE WEEKEND AND EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:23 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Apr 24, 3:42 PM CDT | Special Weather Statement | TSA | Pittsburg | 48 min |
| Apr 24, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 19 min |
| Apr 24, 4:05 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Apr 24, 6:32 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Apr 24, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.